Dermatology Community
Contact Derm?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Contact Derm?

Hi there,

I am simply seeking your thoughts.....I am 40 year old man, Irish/very fair skin, good health, take no medications.  Two months ago I woke up with bright red patches on my forehead - very angry looking one, raised, scaly...burning/itching...very obvious.  Soon, I had bright patches on my two cheeks.   Very red, skin peeling, etc.  I went to my doctor who said it was an allergic reaction - put me on prednisone for 5 days which helped about 50%.   It never really went away.  So I went to a Top Dermatologist in Boston - drove two hours.  He looked at my skin with a light and magnify glass for 5 mins....he said I had contact dermatitis.  He gave me 2.5 Hydrocortisone and told me to apply twice a day for a week...which I did and it did not improve.   I went back to him this week....he did a long facial exam and said it was an allergy...but it could be Rosacea which he has prescribed an antibiotic.  He said it was not fungal at all, it was definitely not Seborrheic Dermatitis, but it was either Rosacea or allergy related. He said give the Rosacea pills two months and if it doesn't go away come back for some patch testing... I sought a second opinion at a major teaching hospital - they think it is contact dermatitis - it actually looks a bit like poison Ivy on my face (but it is not).  They said it was NOT Seborrheic Dermatitis, it was not fungal related...etc.  

Nothing seems to work..... moisturizer makes it worse....water makes it worse when I shower.....It is making me so depressed and anxious.   I had a great skin before this.....If it is an allergy, I have no clue what it could be.  Stress makes it really bad!

Any thoughts?
563773_tn?1374250139
Hello,
It can be contact dermatitis or rosacea as the dermatologist has suggested. An allergic reaction appears all of a sudden so chances of an allergy are more. In addition to the prescribed medicines, you may try calamine lotion on the rash. You should also maintain hygiene and try to keep the area clean. Also use an antibacterial soap or mild soap like dove.Avoid deodorant / cosmetics. You can also use a barrier cream with zinc oxide paste or petroleum jelly or a thick moisturizing cream applied directly to wet skin after bathing.

If the rash persists then it will be best to get it evaluated from a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493